Thanks to an antidepressant, a woman in the U.K. suffered a week-long clitoral erection. Not fun. She could barely stand on her own two feet, ladies, it was that painful.
The woman was part of a clinical trial for Wellbutrin (a brand name for bupropion) and trazodone, which are antidepressants. She had also been taking another medication to boost her libido and had recently increased her dosage.
When she started to feel painful swelling in her vagina, she stopped taking the drugs — but it was already too late. The Daily Mail reports that she was suffering from priapism, a condition that engorges the penis or clitoris with blood for a long period of time; it usually affects men but can also target women.
The nerves essentially ‘forget’ to narrow the arteries after the feelings of sexual arousal have passed, leading to priapism.
Those that have been linked to priapism include anti-depressants (as this woman was taking), erectile dysfunction medication and some recreational drugs.
When she went to the doctors, they found that her clitoris was purple and swollen to “0.8 × 0.3 inches.” She was prescribed painkillers and Sudafed; now she’s fine. Except for having lived through FIVE DAYS of throbbing pain. Eesh.